Nonparametric Instrumental Variable Estimation of Binary Response Models with Continuous Endogenous Regressors
Samuele Centorrino and
Jean-Pierre Florens
Econometrics and Statistics, 2021, vol. 17, issue C, 35-63
Abstract:
An instrumental variable approach to the nonparametric estimation of binary response models with endogenous variables is presented. Identification is achieved via a reduced form model constructed from the decomposition of the unobserved dependent variable into the space of instruments. It is further assumed that disturbances in this model are independent of instruments, and their distribution is taken to be known. For estimation purposes, the fully nonparametric model is approximated by a sequence of locally weighted parametric models. Consistency and asymptotic normality of this estimator is proven, and a simulation study is performed to corroborate its small sample properties. Relevant policy parameters are constructed via a simulated nonparametric estimator of choice probabilities.
Keywords: Nonparametric Methods; Endogeneity; Instrumental Variables; Binary Models; Tikhonov Regularization (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S245230622030071X
Full text for ScienceDirect subscribers only. Contains open access articles
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecosta:v:17:y:2021:i:c:p:35-63
DOI: 10.1016/j.ecosta.2020.07.003
Access Statistics for this article
Econometrics and Statistics is currently edited by E.J. Kontoghiorghes, H. Van Dijk and A.M. Colubi
More articles in Econometrics and Statistics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().